MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Catalog Number BXA117902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report refers to the second device mentioned in the description.The third device is being reported separately.A review of the manufacturing records verified the lot met all pre-release specifications.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2019 a patient was undergoing treatment of an iliac artery aneurysm with an unknown iliac branch device.A gore® viabahn® vbx balloon expandable endoprosthesis was intended to be placed in the internal iliac artery from an ipsilateral approach.The device was attempted to be advanced over a.035" rosen wire.Upon loading the device, outside the patient, the delivery catheter became accordioned.This device was discarded.The guidewire was exchanged for a.035" advantage wire.Another gore® viabahn® vbx balloon expandable endoprosthesis was advanced over the wire through a 14.5fr aptus tour guide sheath, through the iliac branch device, toward the internal iliac artery, however the device could not track over the tight turn of the anatomy.This device was attempted to be withdrawn but in doing so, the device came off the balloon catheter.A 4 mm balloon catheter was advanced through the device and inflated in order to anchor the stent and remove it from the patient.A third gore® viabahn® vbx balloon expandable endoprosthesis was advanced over the wire through the 14.5fr aptus tour guide sheath, through the iliac branch device, toward the internal iliac artery, however this device also could not track over the tight turn of the anatomy.While this device was attempted to be removed, the same thing happened and the device was retrieved in the same manner, by advancing a 4 mm balloon through and anchoring it to the balloon catheter for removal through the sheath.Finally a shorter length gore® viabahn® vbx balloon expandable endoprosthesis was advanced and deployed successfully, with no adverse outcomes for the patient.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8809919
Report Number2017233-2019-00539
Device Sequence Number320613
Product Code NIO
UDI-Device Identifier00733132637768
UDI-Public00733132637768
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2022
Device Catalogue NumberBXA117902A
Device Lot Number20690371
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR